Hair Loss During Breast Cancer Chemotherapy Treatment

Breast cancer can be treated in several different ways, depending on the stage the cancer is at. One of the treatment options is chemotherapy. A lot has changed about chemotherapy over the last few years and not all chemotherapy treatments are the same, it can vary from patient to patient.

Read more about how genetic testing can reduce chemotherapy use in breast cancer patients.

But one thing is fairly common among patients who go through chemotherapy treatment and that is hair loss. Not all patients suffer from this side effect as it depends on the type of medicine mixed in the chemotherapy and because every patient is different, but it’s normal if hair weakens and starts to fall out little by little. In this video, shared by Breast Cancer Answers® in 2011, meet Dr. David Margileth, an oncologist at St. Joseph Hospital, California, and listen to him explain how most chemotherapy drugs cause hair loss in breast cancer patients. Fortunately, this hair loss is only temporary and the hair will begin to re-grow once the chemotherapy has finished.

Learn more tips on how to manage hair loss while going through chemotherapy.

Breast Cancer News is strictly a news and information website about the disease. It does not provide medical advice, diagnosis or treatment. This content is not intended to be a substitute for professional medical advice, diagnosis, or treatment. Always seek the advice of your physician or other qualified health provider with any questions you may have regarding a medical condition. Never disregard professional medical advice or delay in seeking it because of something you have read on this website.

Leave a Comment

Your email address will not be published. Required fields are marked *